MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. Medline Industries, Inc.; SURGICAL BLADE IN TOTAL HIP

MEDLINE INDUSTRIES INC. Medline Industries, Inc.; SURGICAL BLADE IN TOTAL HIP
Model Number DYNJ904781
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unspecified procedure, two surgical blades broke.One (1) broken surgical blade piece fell into the surgical site.According to the reporting facility, there was no adverse patient impact or harm related to the incident.Despite multiple good faith attempt the reporting facility was unable to or unwilling to provide additional patient, product, or procedural information.The two surgical blades were returned for evaluation.The two surgical blades were found to be fractured at similar locations on the connector with all fractures noted to be at the posterior of the blades.The reported surgical blade issue was confirmed, however, a root cause was unable to be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that two surgical blades broke and a piece fell into the surgical site.

Brand Name
Medline Industries, Inc.
Common Device Name
SURGICAL BLADE IN TOTAL HIP
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key9686568
Report Number1423395-2020-00001
Device Sequence Number10926107
Product Code OJH
UDI-Device Identifier10889942725342
UDI-Public10889942725342
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ904781
Device Catalogue NumberDYNJ904781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;